The Michigan Mathematical Journal

Lattice Simplices of Maximal Dimension with a Given Degree

Akihiro Higashitani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It was proved by Nill that for any lattice simplex of dimension d with degree s that is not a lattice pyramid, we have d+14s1. In this paper, we give a complete characterization of lattice simplices satisfying the equality, that is, the lattice simplices of dimension 4s2 with degree s that are not lattice pyramids. It turns out that such simplices arise from binary simplex codes. As an application of this characterization, we show that such simplices are counterexamples for the conjecture known as the Cayley conjecture. Moreover, by slightly modifying Nill’s inequality we also see the sharper bound d+1f(2s), where f(M)=n=0log2MM/2n for MZ0. We also observe that any lattice simplex attaining this sharper bound always comes from a binary code.

Article information

Source
Michigan Math. J., Volume 68, Issue 1 (2019), 193-210.

Dates
Received: 6 April 2017
Revised: 20 October 2017
First available in Project Euclid: 30 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1548817531

Digital Object Identifier
doi:10.1307/mmj/1548817531

Mathematical Reviews number (MathSciNet)
MR3934609

Subjects
Primary: 52B20: Lattice polytopes (including relations with commutative algebra and algebraic geometry) [See also 06A11, 13F20, 13Hxx]
Secondary: 14M25: Toric varieties, Newton polyhedra [See also 52B20] 94B05: Linear codes, general

Citation

Higashitani, Akihiro. Lattice Simplices of Maximal Dimension with a Given Degree. Michigan Math. J. 68 (2019), no. 1, 193--210. doi:10.1307/mmj/1548817531. https://projecteuclid.org/euclid.mmj/1548817531


Export citation

References

  • [1] V. V. Batyrev and J. Hofscheier, A generalization of a theorem of G. K. White, 2010, arXiv:1004.3411.
  • [2] V. V. Batyrev and J. Hofscheier, Lattice polytopes, finite abelian subgroups in $\operatorname{SL}(n;\mathbb{C})$ and coding theory, 2013, arXiv:1309.5312.
  • [3] V. V. Batyrev and B. Nill, Multiples of lattice polytopes without interior lattice points, Mosc. Math. J. 7 (2007), 195–207.
  • [4] M. Beck and S. Robins, Computing the continuous discretely, Undergrad. Texts Math., Springer, 2007.
  • [5] S. Di Rocco, C. Haase, B. Nill, and A. Paffenholz, Polyhedral adjunction theory, Algebra Number Theory 7 (2013), no. 10, 2417–2446.
  • [6] A. Dickenstein and B. Nill, A simple combinatorial criterion for projective toric manifolds with dual defect, Math. Res. Lett. 17 (2010), no. 3, 435–448.
  • [7] C. Haase, B. Nill, and S. Payne, Cayley decompositions of lattice polytopes and upper bounds for $h^{*}$-polynomials, J. Reine Angew. Math. 637 (2009), 207–216.
  • [8] A. Higashitani and J. Hofscheier, Moduli spaces for lattice simplices with bounded degree, in preparation.
  • [9] A. Ito, Algebro-geometric characterization of Cayley polytopes, Adv. Math. 270 (2015), 598–608.
  • [10] B. Nill, Lattice polytopes having $h^{*}$-polynomials with given degree and linear coefficient, European J. Combin. 29 (2008), no. 7, 1596–1602.